Skin fungus causing white patches

Fungus causes white spots - Sun Sentinel
What Causes White Spots on Fingernails? (with pictures)

August 11, 2007|DR. PAUL DONOHUE

Dear Dr. Donohue: What cures sunspots? I have them on my upper chest and back. I'd like to wear a bathing suit, but these spots embarrass me. - S.S.

Dear Dr. Donohue: I swim almost daily in a public swimming pool. My legs are very tan. I have small, white spots on them. Is this a parasite? A worm? How do I get rid of them? - E.F.

Dear E.F.: As best as I can determine from your letters, you both have tinea versicolor. It comes from a common fungus.

The fungus causes small circles of skin to lose their pigment. Next to tanned skin, the circles stand out like a sore thumb. Adjacent circles can merge to form larger depigmented areas. The upper chest and back, the arms, the legs, the face and the neck are the places usually affected. Oily, excessively sweaty skin encourages growth of the fungus, as do heat and humidity.

The fungus doesn't lead to ill health.

The only way to be sure of the diagnosis is to have a doctor scrape involved skin and examine the scrapings with a microscope. The fungus is easily seen.

Selenium sulfide, found in many shampoos, can get rid of the fungus, but a stronger solution than the one found in commercial shampoos is usually required - 2.5 percent selenium sulfide. Spectazole cream and Nizoral cream also work, as do many other fungal medicines.

It takes a long time for the depigmented skin patches to repigment.

Dear Dr. Donohue: I am a 53-year-old male. I work out three times a week. I take Tenormin once a day. How do I judge my cardiovascular workout, since the Tenormin doesn't allow my heart rate to increase much? - B.

Dear B.: Beta-blocker drugs like Tenormin slow the heartbeat. You can't use heartbeat as a gauge of exercise intensity. You have to use your own estimation of how hard you are exercising. Even though you can't raise your heart rate to a predetermined level, you are getting all the exercise you need, and your heart still benefits from it.

Write to Paul Donohue, M.D., P.O. Box 536475, Orlando, FL 32853-6475.

Source: articles.sun-sentinel.com

Diaper Rash is Yeast silly

2010-01-05 16:57:07 by rawr_seriousas

Wow
Most diaper rashes have to do with impairment of skin integrity rather than any specific bacterial or fungal infection. Urine and stool acidity (the latter seen in diarrhea) and chronic wetness coupled with a warm barrier environment are all factors proposed as causes of diaper dermatitis (diaper rash). However, sometimes a superficial skin infection is a factor in diaper rash. The most common infectious cause of diaper rash is Candida albicans (yeast, a fungus).

From Homeopathic First Aid Ointment to Iconic Beauty Balm, EMUAID® Does It All  — PR Web
However, the safety and versatility of the ointment has quickly made the natural treatment a phenomenon for a variety of resistant fungal, bacterial and viral skin conditions.

Pure Remedies O3 Lightning In A Bottle - Ozonated Olive Oil - Organic Healing Balm (Cinnamon Leaf, 30ml)
Health and Beauty (Pure Remedies)
  • Effectively Destroys Germs, Bacteria, Viruses And Parasites in the Skin
  • Make Acne Disappear!!
  • Beauty Secret For Oxygen Facials - Beautiful Skin
  • Calms the Nerves And Reduces Pain in Skin Conditions
  • Reduce Healing Time For Skin Wounds, Burns, Infections And Bug Bites

Related posts:

  1. Skin fungus that causes white spots
  2. Skin fungus with white spots
  3. Skin fungus causing white spots
  • Avatar JoJogirl How do I get rid of these white patches on my skin ?
    Aug 22, 2011 by JoJogirl | Posted in Skin Conditions

    I have a few white patches of skin on my face and I have tried everything to get them back to my normal skin colour, I'm filipino so I'm brown. I've been using a cream for tinea versicolor and washed my face with dandruff shampoo Please help, I feel like crying whenever people stare at me. :'(

    • That could be caused by fungus.. though dandruff is also caused by fungus, dandruff shampoo won't work on your face.. use anti-fungal creams, (if you are in the Philippines you could try whitfield's ointment, canesten or nizoral).. better yet see a doctor because they may not be fungal after all